Hyperglycemic Hyperosmolar State Associated with Low-Dose Quetiapine Treatment in a Patient with Bipolar Disorder

Author(s): Wen-Yin Chen, Chiao-Chicy Chen, Galen C.L. Hung.

Journal Name: Current Drug Safety

Volume 6 , Issue 3 , 2011

Submit Manuscript
Submit Proposal

Abstract:

There is increasing concern about the development of diabetes mellitus and associated complications in patients administrating second-generation antipsychotics. Previous reports indicate that the risk of quetiapine, although relatively lower, is not negligible. We report a patient with bipolar disorder who, after treating with low-dose quetiapine, develops newly-onset diabetes and hyperglycemic hyperosmolar state. Clinical manifestations and managements of quetiapine associated diabetes are addressed, and we recommend routine monitoring of serum glucose after initiating quetiapine treatment at any given dose.

Keywords: Quetiapine, diabetes mellitus, hyperglycemic hyperosmolar state, bipolar disorder

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 6
ISSUE: 3
Year: 2011
Page: [207 - 208]
Pages: 2
DOI: 10.2174/157488611797579276
Price: $58

Article Metrics

PDF: 6